Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Given overdose of colicaid to a 3 weeks child. Is there any side effect?

Answered by
Dr.
Dr. Uma Rajah Ananth

Pediatrician, Neonatology

Practicing since :1970

Answered : 891 Questions

default
Posted on Mon, 28 Jan 2013 in Child Health
Question: our son is 3 weeks old and we have given him overdose of colicaid about 1ml 3 times for 2 days instead of 4 drops.. is there any side effects because of overdose? he is not feeding properly and having XXXXXXX liquid stool now.. what we can do now ?Also we have given him 1ml of mucolite ...
doctor
Answered by Dr. Uma Rajah Ananth 1 hour later
Hi XXXXXXX,
Do not worry.
It contains simethicone, dill oil and fennel oil.

Simethicone is an anti foaming agent and helps in removing the gas.
Fortunately it does not get absorbed into the body and hence side effects are far rare!!! ( good news for you!!),rather none.

Continue breast feeds and wait and watch for 2-3 days.
Colic are common in babies.
Do not medicate babies unnecessarily as far as possible.

He will be alright.
If loose motions increase go to the nearest pediatrician for examining the baby.
You may have to give some oral electrolyte powder mixed in clean water.

God bless
Dr Uma






Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Simethicone

doctor1 MD

When I have an A-Fib episode the attack is alway preceded by an upset stomach and gas. My doctor recommended Gas X but that does not seem to help. I am on coumadin, take my INR readings weekly and maintain a reading of between 2. and 3. I need something to take for my stomach, beside Gas X, something that will not interact with the coumadin. Do you have any recommendations? My doctor is Internal Medicine and I go to a Cardiologist, niether seem to be of much help.

doctor1 MD

Is there a Benadryl -Malox- L:idocaine mouthwash available without prescription?

doctor1 MD

Hi every night at about 3am I am woken up by a racing pounding heart. This is is directly linked to my digestion as when I get up move about do some rotations etc I notice movement in my intestines. Eventually I pass wind. Once I have passed...

doctor1 MD

Hello, I am a 31 year old man, am 5'10" and 130#. For the past 10 years, I have had problems with moderate to severe gas pains. I have regular bowel movements and do not experience nausea or vomiting. I have learned that some foods make the gas worse (cheese, peanuts, eggs) but even when I avoid these foods, I still have the pain. It feels like I am being stabbed. I have trouble expelling the air, and ironically sometimes the only thing that helps is to drink a soda. Then when I can burp, it takes 20 - 30 burps before the gas seems to be gone. I have tried simethicone and it doesn't help. I drink chamomile tea and it helps. I don't have any serious or chronic health conditions, and I eat a fairly healthy diet of a variety of foods. I appreciate any suggestions you might have.

doctor1 MD

Hello this question is for dr sharka we have spoken before I was wondering I am thinking this is not cardiac related but I would like ur opinion I had some fruit and whip cream around 7:40 this evening around 8 I felt like a burp As stuck in my...

doctor1 MD

I am facing issue of semi solid stools since last 15 days. I need to go to relieve myself 2-3 times a day. It's not the case that i am having loose stools each time but yes mentally it seems to me as i would be having stools. I had already shown up to a doctor in my vicinity and he gave me several tablets. Also he advise me to stop eating outside foods, the case is i am student living outside and unwillingly i have to eat outside foods as the food in hostel is not so good. The tablets doctor advised me are Norfloxacin, tinidazole & simethicone tabletsPantosec-d(domperidone tablets)
I have to travel aroung 1.5 hours a day to reach my college, and its too embarassing feeling(like i ould have to go to stool) which comes to my mind while travelling to college. Please suggest is it normal or not. Is it compulsory to stop eating outside foods, basically i had a tiffin coming to my college as well as hostel. The stool which i am currently having is niether watery nor too hard but still i feel that i need to go to loo.